Captopril-induced bone marrow suppression in two cardiac patients with trisomy 21

Marie M. Gleason, James S. Roloff, Stephen E. Cyran, Howard S. Weber, Barry G. Baylen, John L. Myers

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Neutropenia is an infrequent complication following administration of the angiotensin-converting enzyme (ACE) inhibitor, captopril. Most reports have been in adult patients, with rare reports in the pediatric population. We report two cases of neutropenia following captopril use in cardiac patients, with trisomy 21. As this was not seen in patients without Down's syndrome, we postulate that patients with trisomy 21 have bone marrow which is "at risk" for suppression, and thus warrant close evaluation while on such medications.

Original languageEnglish (US)
Pages (from-to)227-229
Number of pages3
JournalPediatric cardiology
Volume14
Issue number4
DOIs
StatePublished - Oct 1 1993

All Science Journal Classification (ASJC) codes

  • Pediatrics, Perinatology, and Child Health
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Captopril-induced bone marrow suppression in two cardiac patients with trisomy 21'. Together they form a unique fingerprint.

  • Cite this